Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Difference methods for nonlinear first-order hyperbolic systems of equations


Authors: L. F. Shampine and R. J. Thompson
Journal: Math. Comp. 24 (1970), 45-56
MSC: Primary 65.67
MathSciNet review: 0263269
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Two difference methods for approximating some first-order nonlinear hyperbolic differential equations are considered. The methods apply to problems arising in a number of physical applications. Each of the methods is explicit and can be implemented on a computer easily. It is proved that the methods are first-order convergent in the maximum norm. For one of the methods in order to obtain convergence it is necessary to monitor, and perhaps change, the size of the time step as the computation proceeds. The other method is unconditionally convergent.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.67

Retrieve articles in all journals with MSC: 65.67


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1970-0263269-1
Keywords: Difference approximations, numerical methods, partial differential equations, hyperbolic systems, stability, convergence
Article copyright: © Copyright 1970 American Mathematical Society